# SDR 2006FA0000063

- Difficulty date: December 24, 2005
- Submitted: January 20, 2006
- Operation: General aviation
- Aircraft: N8XC
- Make and model: Aviat A-1A
- Aircraft serial: 1382
- Engine: Lyc O360A1D
- System (JASC): 2730 · Elevator Control System
- Part: Pushrod
- Condition: Disconnected
- Location: Elevator
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

REPORTED LOSS OF ELEV CNTRL ON FINAL APROACH.  BOOT AROUND REAR CNTRL STICK WAS REMOVED, ELEV PUSH ROD WAS NO LONGER CONNECTED, NO NUT WAS FOUND.  ROD ENDS WERE INSP, FOUND THAT SELFLOCKING NUT, BOLT FOR AFT INTERCONNECT PUSH ROD WAS LOOSE.  HARDWARE WAS NOT REINSTALLED, IT WAS LOOSE ON INSP.  2 EA NEW WERE INSTALLED, BOLT, WASHERS, CASTLE NUT AND COTTER PIN IN REAR CNTRL STICK ROD END CONNT POINTS.  REPAIR OF FLT CNTRLS, DETERMINED AIRWORTHY.  ADVISED MFG SERV CTR INSPECT AC AND MAKE REPAIRS IAW MM.  PROBABLE CAUSE, REUSE OF HARDWARE OR INCORRECT TORQUE APPLIED TO NUT AND BOLT.  CASTLE NUT, COTTER PIN WAS INSTALLED IN PLACE OF SELFLOCKING TO ENSURE A PROVEN METHOD OF SAFETY WAS USED ON AIRFRAME CNTRLS.  (K)
